Texas, 2014High Wind in Texas, October 13, 2014
October 13, 2014 · NWS AMA · 1 event in 1 county or zone
A strong surface pressure gradient and strong winds aloft mixing to the surface led to the occurrence of a high wind gust at McLean (Gray County) just before the noon hour on the 13th. The West Texas Mesonet site one mile east-northeast of McLean reported a 58 mph high wind gust at 11:30 AM CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface pressure gradient and strong winds aloft mixing to the surface led to the occurrence of a high wind gust at McLean (Gray County) just before the noon hour on the 13th. The West Texas Mesonet site one mile east-northeast of McLean reported a 58 mph high wind gust at 11:30 AM CST. No further high wind gust was reported due to the surface pressure gradient weakening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 13, 10:51 AM CST, 39 minutes earlier.
Area forecast discussion, Oct 13, 10:51 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1151 AM CDT MON OCT 13 2014
.AVIATION...
18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
CU/STRATOCU IN THE 4-5 KFT AGL RANGE THIS AFTERNOON WILL GIVE WAY TO
CLEAR SKIES EARLY THIS EVENING. STRONG NORTHWEST WINDS WITH GUSTS TO
AROUND 40 KTS WILL PERSIST THROUGH MID-AFTERNOON...THEN BEGIN TO
DISSIPATE LATE THIS AFTERNOON BEFORE QUICKLY DIMINISHING TO LESS THAN
10 KTS EARLY THIS EVENING. LIGHT WINDS WILL THEN CONTINUE OVERNIGHT
AND TUESDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. AN AVIATION
WEATHER WARNING FOR THE STRONG WINDS REMAINS IN EFFECT FOR KAMA
THROUGH 20Z TODAY.
KB
&&
.PREV DISCUSSION... /ISSUED 338 AM CDT MON OCT 13 2014/
DISCUSSION...
WRAP AROUND SHOWERS ARE EXPECTED TO LINGER FOR THE MORNING COMMUTE
ACROSS THE BETTER PART OF THE COMBINED PANHANDLES. THESE SHOWERS
SHOULD CLEAR THE AREA ROUND 10 AM AS THE SURFACE LOW OVER CENTRAL
OKLAHOMA MOVES FURTHER EAST. THE STRONG WINDS WILL HANG AROUND A
LITTLE BIT LONGER AS THE SURFACE PRESSURE GRADIENT WON'T WEAKENED
ENOUGH UNTIL THIS AFTERNOON. UNTIL THEN WE CAN CONTINUE TO EXPECTED
25 TO 30 MPH NORTHERLY WINDS WITH GUSTS UP TO 55 MPH. HAVE LEFT THE
WIND ADVISORY AREA AND TIMING UNCHANGED AS THE ONGOING FORECAST IS IN
GOOD SHAPE. HIGHS TODAY WILL REACH INTO THE 60S AREA WIDE.
LOWS TONIGHT WILL DROP INTO THE 40S ACROSS THE EAST AND INTO THE
UPPER 30S ACROSS THE FAR WEST. THE CHANCE FOR A LIGHT FROST REMAINS
FOR THE FAR WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE BUT
A FEW HI-RES MODELS DEPICT HIGH CLOUDS IN THIS AREA WHICH COULD KEEP
LOWS ABOVE 36 DEGREES. SHOULD THESE CLOUDS FAIL TO MATERIALIZE THEN
A FROST ADVISORY MAY NEED TO BE RAISED FOR THIS AREA.
TEMPERATURES REBOUND INTO THE 70S ON TUESDAY AND INTO THE 80S ON
WEDNESDAY AS HIGH PRESSURE BUILDS IN TO KEEP THE AREA DRY THROUGH
MIDWEEK. A WEAK COLD FRONT IS EXPECTED THURSDAY BUT IT WILL ONLY
KNOCK TEMPS DOWN CLOSER TO CLIMATOLOGY. MEDIUM RANGE MODELS PRESENT A
CHANCE FOR PRECIP TO RETURN LATE THIS WEEKEND/EARLY NEXT WEEK.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/02Hazardous weather outlook, Oct 13, 2:06 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
306 AM CDT MON OCT 13 2014
OKZ001>003-TXZ001>020-132015-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
306 AM CDT MON OCT 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MID
AFTERNOON TODAY. A WIND ADVISORY IS IN EFFECT FOR ALL OF THE AREA
UNTIL 4 PM THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A LIGHT FROST MAY BE POSSIBLE EARLY TUESDAY MORNING ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE AS LOW
TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
14
High Wind, Gray
- When
- October 13, 11:30 AM CST to 11:31 AM CST
- Where
- Gray forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
High wind gust of 58 mph at McLean.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Arkansas, October 13, 20141 death · 4 injured · $210,000 · EF2 · 3 events
- Tornadoes and Damaging Winds in Louisiana, October 13, 2014$4.0 million · EF2 · 13 events
- Tornadoes and Damaging Winds in Alabama, October 13, 20141 death · 1 injured · EF0 · 27 events
- Tornadoes and Damaging Winds in Illinois, October 13, 2014$560,000 · EF2 · 7 events
- Tornado and Damaging Winds in Texas, October 13, 2014$1.3 million · EF1 · 7 events
- Tornado and Flash Flooding in Tennessee, October 13 to 14, 2014$183,000 · EF1 · 44 events
- Tornadoes and Damaging Winds in Arkansas, October 13, 2014$472,000 · EF1 · 15 events
- Tornado and Flash Flood in Alabama, October 13 to 14, 20143 injured · $120,000 · EF1 · 14 events
- Tornadoes and Damaging Wind in Missouri, October 13, 2014$333,000 · EF1 · 6 events
- Tornado in Arkansas, October 13, 2014$150,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, October 13 to 14, 2014$152,000 · 68 kt wind · 19 events
- Flash Flood and Damaging Winds in Kentucky, October 13, 2014$215,000 · 70 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540242.